Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 145, NWS St. Louis, MO

May 26, 2011Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at May 26, 2011, 11:15 AM CDT for Fayette County, Illinois. It took effect at May 27, 2011, 2:42 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 11:15 AM CDT (16:15 UTC)
In effect from
May 27, 2011, 2:42 PM CDT
Expired
May 27, 2011, 7:47 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 17.04 ft at May 28, 2011, 1:00 PM CDT.

actionminormoderate1015202505/2605/2705/2805/29
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WGUS43 KLSX 261615
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

  
           THE KASKASKIA RIVER AT 

              ...VANDALIA


.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL.


     PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-271615-
/O.NEW.KLSX.FL.W.0145.110527T0200Z-110530T0430Z/
/VNDI2.1.ER.110527T0200Z.110528T0600Z.110529T0430Z.NO/
1115 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA
* FROM THIS EVENING TO SUNDAY EVENING.
* AT 11:00 AM THURSDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE TO NEAR 20.0 FEET SATURDAY MORNING
  AND THEN FALL BELOW FLOOD STAGE LATE SATURDAY EVENING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/27  05/28  05/29  05/30  05/31

KASKASKIA RIVER
  VANDALIA        18.0   14.65      19.2   20.0   16.0   10.9   10.1
3 follow-up statements
843 
WGUS83 KLSX 270051
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER AT 

      VANDALIA 

      CARLYLE TAILWATER 

.THIS FLOOD WARNING IS A RESULT OF ONE TO THREE INCHES OF RAINFALL
OVER THE PAST 36 HOURS AND RELEASES FROM CARLYLE RESERVOIR AFFECTING
CARLYLE TAILWATER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-280051-
/O.EXT.KLSX.FL.W.0145.110527T2010Z-110530T0136Z/
/VNDI2.1.ER.110527T2010Z.110528T1200Z.110529T0136Z.NO/
751 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM FRIDAY AFTERNOON TO SATURDAY EVENING.
* AT 7:30 PM THURSDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 19.5 FEET SATURDAY
  MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

ILC027-280050-
/O.CON.KLSX.FL.W.0105.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.110506T0607Z.110526T0415Z.000000T0000Z.NO/
751 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* UNTIL FURTHER NOTICE.
* AT 7:30 PM THURSDAY THE STAGE WAS 426.0 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR 426.0 FEET OVER THE
  NEXT FIVE DAYS.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/27  05/28  05/29  05/30  05/31

KASKASKIA RIVER
  VANDALIA        18.0   16.12      16.8   19.5   15.0   10.5    9.5
  CARLYLE TW     423.5   426.00    426.0  426.0  426.0  426.0  426.0
214 
WGUS83 KLSX 271521
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI MAY 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  
                 THE KASKASKIA RIVER AT 

                      ...VANDALIA
                      ...CARLYLE TW 


.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL AND 
RELEASES FROM CARLYLE RESERVOIR AFFECTING CARLYLE TAILWATER.


           PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-281521-
/O.EXT.KLSX.FL.W.0145.110527T1942Z-110529T2230Z/
/VNDI2.1.ER.110527T1942Z.110528T0600Z.110528T2230Z.NO/
1021 AM CDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY AFTERNOON.
* AT 9:30 AM FRIDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.5 FEET AFTER MIDNIGHT TOMORROW
  AND FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

ILC027-281520-
/O.CON.KLSX.FL.W.0105.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.110506T0607Z.110526T0415Z.000000T0000Z.NO/
1021 AM CDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE.
* AT 9:30 AM FRIDAY THE STAGE WAS 426.0 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CHANGE LITTLE THE NEXT FIVE DAYS.
* IMPACT...AT 424.5 FEET...CABINS JUST BELOW THE DAM ARE INUNDATED.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE OVERFLOWS
  WITH MINOR FLOODING OF PARK LANDS.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/28  05/29  05/30  05/31  06/01

KASKASKIA RIVER
  VANDALIA        18.0   16.32      19.5   14.7   10.2    9.6    9.3
  CARLYLE TW     423.5   425.97     426.0  426.0  426.0  426.0  426.0
890 
WGUS83 KLSX 280047
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT FRI MAY 27 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER AT 

      VANDALIA

.THIS WILL BE THE FINAL STATEMENT REGARDING THE FLOODING EVENT WHICH
AFFECTED THE KASKASKIA RIVER AT VANDALIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-280117-
/O.CAN.KLSX.FL.W.0145.000000T0000Z-110529T2230Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
747 PM CDT FRI MAY 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 7:30 PM FRIDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST BELOW FLOOD STAGE AT 17.3
  FEET SATURDAY MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/28  05/29  05/30  05/31  06/01

KASKASKIA RIVER
  VANDALIA        18.0   16.54      17.3   13.8   10.6    9.6    9.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:40 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 26, 6:40 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT THU MAY 26 2011

.DISCUSSION...
/346 AM CDT THU MAY 26 2011/

SURFACE LOW CENTERED OVER ST LOUIS AS OF 08Z...WITH PLENTY OF WRAP
AROUND SHOWERS MOVING THROUGH FORECAST AREA. THE MAIN FORECAST
ISSUES IN THE SHORT TERM WILL BE DEALING WITH THIS ACTIVITY PLUS THE
NEXT SYSTEM THAT WILL AFFECT THE AREA LATE FRIDAY INTO FRIDAY NIGHT
AND SATURDAY.

FOR TODAY...OCCLUDED SURFACE LOW SHOULD CONTINUE TO TRACK TO THE
EAST NORTHEAST WITH THE PCPN SLOWLY COMING TO AN END BY THIS
EVENING. STILL HAVE A BIT OF WEAK INSTABILITY...MAINLY OVER EASTERN
PORTIONS OF FORECAST AREA...SO A FEW ISOLATED THUNDERSTORMS NOT OUT
OF THE QUESTION. OTHERWISE...IT WILL BE A BIT CHILLY AS GUSTY
NORTHWEST TO NORTH WINDS TO SLOWLY SUBSIDE AS WELL AS SYSTEM WEAKENS
AND MOVES AWAY FROM AREA. SO HIGHS TEMPS WILL BE AT LEAST 15 DEGREES
BELOW NORMAL...IN THE LOW TO MID 60S.

BY TONIGHT...AS SURFACE RIDGE BUILDS IN WINDS TO DIMINISH AND SKIES
TO CLEAR FROM WEST TO EAST...SO CHILLY CONDITIONS TO PERSIST WITH
LOWS IN THE MID TO UPPER 40S. WITH PLENTY OF RAIN OVER THE PAST
FEW DAYS AND LIGHT WINDS...WOULD NOT BE SURPRISED TO SEE SOME FOG
DEVELOP LATE TONIGHT...FOR NOW LEFT OUT MENTION.

MODELS CONTINUE TO SHOW ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
LATE IN THE DAY ON FRIDAY...FRIDAY NIGHT AND INTO SATURDAY...BEFORE
THINGS DRY OUT FOR THE HOLIDAY WEEKEND WITH TEMPS WARMING BACK UP
WELL ABOVE NORMAL. COVERAGE FROM THIS SYSTEM WILL BE QUITE SPOTTY SO
DO NOT EXPECT A COMPLETE WASHOUT FOR THE BEGINNING OF THE MEMORIAL
DAY WEEKEND. HIGHS ON FRIDAY WILL MODERATE A BIT...INTO THE UPPER
60S TO LOW 70S...INTO THE UPPER 70S TO LOW 80S BY SATURDAY...AND
INTO THE MID TO UPPER 80S FOR SUNDAY AND MONDAY.

BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED...WITH WARM AND DRY
CONDITIONS CONTINUING.

BYRD

&&

.AVIATION...
/640 AM CDT THU MAY 26 2011/

WRAPAROUND LIGHT RAIN AND LO CLOUDS WILL AFFECT THE TAF SITES
MAINLY THIS MORNING BEFORE WE SEE STEADILY IMPROVING CONDITIONS
LATER TODAY. WHILE MOST OF THE IFR CIGS APPEAR TO HAVE PUSHED OFF
TO THE SE...THERE ARE STILL SMALL AREAS THAT COULD STILL IMPACT
THE TERMINALS THRU 15-16Z. VFR EXPECTED AT ALL TAF SITES TONIGHT
AND FRIDAY AS A WEAK RIDGE OF HI PRES SETTLES IN. UNTIL THEN...
NWLY SFC WNDS WILL GUST AT TIMES TO AROUND 20KTS MAINLY THIS
MORNING WITH DIMINISHMENT THIS AFTERNOON.

SPECIFICS FOR KSTL...RAIN SHOULD LINGER THRU EARLY AFTERNOON BUT
DID BACK OFF ON THE EXTENT OF IFR CIGS AS IT APPEARS MUCH OF IT
HAS PUSHED TO THE SE NOW WITH ONLY OCNL DIPS INTO IFR EXPECTED
THRU LATE MORNING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 7:22 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT THU MAY 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
722 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN ILLINOIS
TODAY. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER THE REGION FRIDAY
AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:48 PM CDTAreal Flood WarningLSXBrown6 hr
May 25, 10:36 PM CDTRiver Flood WarningLSXBrown43 days
May 25, 10:36 PM CDTRiver Flood WarningLSXMorgan, Pike44 days

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.